Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

May 24, 2021Lee County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at May 24, 2021, 4:55 PM CDT for Lee County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2021, 4:55 PM CDT (21:55 UTC)
Expired
May 24, 2021, 5:30 PM CDT
In force
35 min
Issued by
NWS Austin/San Antonio, TX

County Lee County, TX

The radar

The Ft Hood radar (KGRK), 42 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.9 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

115 
WWUS84 KEWX 242155
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
455 PM CDT Mon May 24 2021
 
TXZ173-193-194-242230-
Bastrop TX-Williamson TX-Lee TX-
455 PM CDT Mon May 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON...NORTH
CENTRAL BASTROP AND NORTHWESTERN LEE COUNTIES UNTIL 530 PM CDT...

At 455 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elgin, moving north at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Elgin, Coupland, Camp Swift, Knobb Springs, Blue, McDade, Butler and
Cedar Hills.

LAT...LON 3021 9724 3024 9739 3035 9741 3042 9737
      3047 9740 3051 9723 3040 9709
TIME...MOT...LOC 2155Z 195DEG 22KT 3029 9731 

$$

HAMPSHIRE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 24, 3:07 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, May 24, 3:07 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
307 PM CDT Mon May 24 2021

.SHORT TERM (Today through Tuesday)...
The area still remains in the same wet pattern that has been
bringing locally heavy rainfall to the area. A persistent area of
high pressure resides in the SE CONUS that keeps pumping rich
tropical moisture over South Central Texas. As an upper disturbance
continues to move through the longwave trough, instability across
the area coupled with daytime heating, is allowing for scattered
showers with isolated thunder to develop over areas in our eastern
counties. These counties have had more than enough rain over the past
several day to soak through the ground, that additional heavy rain
could lead to flash flooding. Lavaca, Dewitt, Fayette, and Gonzales
counties are currently still in a Flash Flood Watch through the
afternoon. Areas east of HWY 281 will continue to see this showery
activity until sunset.

Tmrw, there is not much change in the pattern. Plume of moisture
continues to flow through weakness within the trough to the west and
the high pressure centered to the east. There may be a slight
eastern shift to this high center that would pull the deepest
moisture further east, but this does little for our eastern zones,
but may leave areas closer to HWY 281 slightly drier. Further west,
a dry line may initiate thunderstorms in West Texas that may
progress into the Edwards Plateau.

Overnight temperatures and overall conditions will be warm, wet and
muggy for both tonight and tomorrow night. With a little less cloud
coverage tmrw, daytime highs will be able to climb a few
degrees warmer than today and still a few degrees below normal.

&&

.LONG TERM (Tuesday Night through Monday)...
A very gradual decrease in moisture levels along with some
strengthening of the subtropical ridge axis will lead to less
coverage of showers and thunderstorms across south central Texas
through the middle of the upcoming week. On Wednesday, we will only
mention a 20-30% chance for showers and thunderstorms for areas
along and east of the I-35/I-37 corridors. As the upper level ridge
builds in and shifts the more active flow aloft to our north, we will
keep the forecast dry for most areas Thursday into early Friday. For
Friday afternoon, the models begin to show different scenarios with
regard to rain chances. The GFS keeps things on the dry side, while
the ECMWF shows some rain chances over the Hill Country near the
leading edge of a weak cold front. For now, we will keep a low chance
of rain in the forecast over the Hill Country and adjacent southern
Edwards Plateau.

For the upcoming weekend into early next the models differ with
regards to the surface pattern, with the ECMWF keeping a weak front
in the region on Saturday with east to southeasterly winds, while the
GFS and Canadian models keep the front farther east of our region.
The mid and upper level flow could be active from time to time,
mainly over central and north Texas. For now, we will only keep a
low chance (20-30%) for showers and thunderstorms in the forecast on
Saturday with a dry forecast for Sunday and Monday.

We should see a gradual warming trend for the long term portion of
the forecast. We will see a fair amount of late night and morning
cloud cover, but should manage to see some clearing in the afternoon
and evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              80  70  83  71  86 /  90  30  60  10  20
Austin Bergstrom Intl Airport  81  69  83  70  86 /  90  30  60  10  20
New Braunfels Muni Airport     83  71  86  72  87 /  70  20  50  10  10
Burnet Muni Airport            79  69  83  70  85 /  80  20  40  10  10
Del Rio Intl Airport           89  74  91  75  92 /  20  30  10  20   0
Georgetown Muni Airport        79  69  83  70  85 /  80  20  50  10  20
Hondo Muni Airport             85  71  87  72  89 /  30  10  30  10  -
San Marcos Muni Airport        82  69  84  70  87 /  80  30  50  10  20
La Grange - Fayette Regional   82  71  84  73  87 /  80  40  70  -   30
San Antonio Intl Airport       83  71  85  72  87 /  60  20  50  10  10
Stinson Muni Airport           85  72  87  73  88 /  50  20  40  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 10 PM CDT this evening for De Witt-Fayette-
Gonzales-Lavaca.

&&

Short-Term/Aviation...YBVP
Long-Term...Platt
Decision Support...17
Hazardous weather outlook, May 24, 3:55 AM CDT, 13 hours before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
355 AM CDT Mon May 24 2021

TXZ171>173-183>194-202>209-217>225-228-250900-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
355 AM CDT Mon May 24 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Locally heavy tropical downpours are expected again today for
areas mainly along and east of I-10/37 corridor. Localized
flooding may be possible, with the greatest concern focusing
across portions of the coastal plains.

A Flash Flood Watch remains in effect through this evening for
Fayette, Gonzales, DeWitt, and Lavaca counties, where additional
amounts of 1 to 2 inches of rainfall, with isolated higher amounts
up to 4 inches, could occur today, producing flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Locally heavy tropical downpours are possible again Tuesday for
areas mainly along and east of highway 281. Localized flooding
may be possible, with the greatest concern focusing across
portions of the coastal plains.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any localized and/or flash
flooding to the National Weather Service.

In the hours before

Special weather statement, May 24, 4:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
455 PM CDT Mon May 24 2021

TXZ173-193-194-242230-
Bastrop TX-Williamson TX-Lee TX-
455 PM CDT Mon May 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON...NORTH
CENTRAL BASTROP AND NORTHWESTERN LEE COUNTIES UNTIL 530 PM CDT...

At 455 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elgin, moving north at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Elgin, Coupland, Camp Swift, Knobb Springs, Blue, McDade, Butler and
Cedar Hills.

LAT...LON 3021 9724 3024 9739 3035 9741 3042 9737
      3047 9740 3051 9723 3040 9709
TIME...MOT...LOC 2155Z 195DEG 22KT 3029 9731

HAMPSHIRE

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 3:57 AM CDTAreal Flood AdvisoryEWXBexar, Kendall3 hr
May 24, 4:23 AM CDTAreal Flood AdvisoryEWXHays, Travis3 hr
May 24, 8:18 AM CDTAreal Flood AdvisoryEWXBastrop3 hr
May 24, 8:21 AM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
May 24, 1:07 PM CDTAreal Flood AdvisoryEWXLee3 hr
May 24, 1:21 PM CDTAreal Flood AdvisoryEWXBexar114 min
May 24, 1:45 PM CDTAreal Flood AdvisoryEWXBurnet, Williamson2 hr
May 24, 3:29 PM CDTAreal Flood AdvisoryEWXBexar, Comal3 hr
May 24, 3:44 PM CDTAreal Flood AdvisoryEWXFayette, Lee3 hr
May 24, 4:12 PM CDTFlash Flood Warning Considerable damage threatEWXFayette, Lee3 hr
May 24, 4:30 PM CDTAreal Flood AdvisoryEWXWilliamson112 min
May 24, 4:31 PM CDTAreal Flood AdvisoryEWXBastrop111 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.